Jump to content
CrazyBoards.org

Someone motivate me please...


Recommended Posts

So I think my Lexapro isn't doing jack because I've felt horrible for the past couple of months...can't get out of bed, slacking off at work yet worrying about my job (I'm talking working 4 hour days here instead of 8). I even managed to convince myself that I was doing fine and let myself off of my Lexapro and Depakote (I normally take 20 mg of Lexapro and 500 mg of Depakote per day). Then I felt ***great*** I was even convinced that I could drop out of grad school and start a Web 2.0 company (I don't know how to program). Finally I started getting really dizzy from lack of meds so I went back on my meds. So at least I'm somewhat sane, except that I keep lying to my TDoc and avoiding what's really happening cause I don't want to deal. I know that I need to talk to my TDoc and my PDoc and get my meds adjusted but it doesn't help that my PDoc isn't all there himself... the last time I got a refill from him he said to take "one or two 250 mg Depakotes per day." ;) !!!

I also know that I probably need to get bloodwork to get the Depakote adjusted to the right strength and I am scared to death of getting my blood taken. Aaaaaaaaargh!!!

Link to comment
Share on other sites

I first read your post as Lexapro doing jack since you've felt horrible for the past couple days, and thought "well, meds don't work 24/7". Heh, guess I was wrong, sorry about that... So a med failing for 2 months is generall a Bad Thing.

I know how the work thing is. I'm hit with the big D now (though I'm rapid cycling, so I may well be out of that soon), so I called in sick to work today and am therefore currently at home. My boss might be whacko, but at least he understands that I'm whacko, as well. [sidenote: I did inform the boss if that he'd actually give me a unique project, gruntwork or not, that I'd start working very hard on it. I get downright obsessive once given a goal.]

I think your manic-ish state might have been caused primarily by getting off the Depakote. Please, as you self-suggested, talk to your PDoc ASAP. You might not want to speak with your TDoc now, but please please go to your PDoc.

And dizzy from lack of meds, that sounds familiar. I forgot to take my Cymbalta 2 nights ago and spent the latter half of yesterday in a saccadic, dizzy daze.

Have you considered discussing with your PDoc a mood stabilizer switch? I was gonna say Lamictal, but it does seem that your mania's quite prominent (so talk to your PDoc, again) and I do not know if Lamictal's AD effects could spur that again. Then again, you seem to be having problems with the big D, so...

Anyways...

Link to comment
Share on other sites

DANGER! DANGER, WILL ROBINSON!!

I forsee a serious crash. Did you actually drop out of GS? Good rule to live by: No big life changes while un/undermedicated, no matter how much sense it seems to make at the time. Easier said than done, I know. Safe to assume that one isn't thinking clearly at that time. Or at least ask people in your life for their opinions and let them talk you out of it.

Get a new Pdoc. Flaky Pdoc's suck, I know - I have one. I deal with it because I have a decent grasp on what I need and what I don't and I can pretty much tell him what to do. BPs should always take the same amount of mood stabilizers (depakote) every day or else they don't stabilize shit! I personally hated Depakote, did nothing, and was on 40mg of Lex and still didn't feel great. Currently I am loving my 225 dose of effexor, but it may change tomorrow. I got that happy click feeling in the brain when meds are actually working.

Anyway - tread lightly my friend. I fear you are on thin ice. And welcome!

Link to comment
Share on other sites

I'm right in line behind Gwen shouting DANGER! you can't just go off your meds like they're something you give up for lent. your meds are what keep you in line, what allow you to be "yourself" and "fine" so you can do your work.

but you know that, or you wouldn't have shared all this with us. i don't have to tell you.

motivation? I wish i had some of that too right now.

sorry, i'm usually more motivated.

try the small steps routine, like think of any large tasks as small pieces. like "if i do this, then i'm done", then on to the next small thing. I bet you'll get something done.

Link to comment
Share on other sites

Lexapro made me hallucinate. Going off Lexapro made me even more crazy than that. And for much longer.

Good heavens, did you quit grad school? ;) I tried to quit last semester, but we had a plan in place that when I went into wack mode my advisor wouldn't let me do anything... rash. Or if I did (which I did) it didn't affect anything.

Favorite form of motivation: *dangle chocolate bar*

Only form that actually works: *swift kick in the ass*

Link to comment
Share on other sites

Hey, Wednesday, you have the same name as my kitten. ;)

You didn't quit grad school, did you? I only have two weeks left of grad school (assuming that all goes well), so the idea of anyone quitting it at any point unnerves me a little at the moment. Yeah, I know I'm not making any sense. Don't mind me.

Link to comment
Share on other sites

For everyone who has been asking, I didn't actually quit grad school (thank god!--I just spend a bunch of money on programming books for my genius idea :embarassed: ). Fortunately, my TDoc and I have an understanding where I have to think about life changing decisions for at least two weeks before acting on them and I managed to stick to it. I do realize that I shouldn't do any more experiments- "let's test the BP diagnosis, why don't I go off my meds and see what happens? Oh yeah, hypomania!" So I will try to schedule an appointment with my PDoc and see what happens.

Link to comment
Share on other sites

Fortunately, my TDoc and I have an understanding where I have to think about life changing decisions for at least two weeks before acting on them and I managed to stick to it.
Good for you! That is a great understanding to have.

Do more than realize you shouldn't do med experiments - don't actually do any! Pot calling kettle black, because I have done this in the past - but I haved turned to people on this board to tell me not to do stuff, so I might as well reciprocate!

Link to comment
Share on other sites

Man this topic resonates for me.

I'm 40-somthing and have had dysthymia/MDD/post-partum depression, etc. all my life. When I was younger, I used to play pretty fast and lose with my ADs. Not anymore, and I ditto what Gwen said, if your pdoc isn't working for you, find one that does.

I used to be where Gwen is now, fairly stabilized (btw Gwen Effexor was the bomb for me for almost 6 years) and would inform my old fart of a doctor what I needed. In the last year, things have been really rocky and frankly I'm beyond his capabilities anymore so I am shopping for a new pdoc, actually tdoc is shopping me a new pdoc, to get a fresh start, new eval, etc. Meanwhile, however, I wouldn't dream of messing with my AD.

The other thing someone mentioned were motivators to get honest with your practioners and stop messing with your meds, I would add to the list of motivators PAIN. Actually I would put that first. Pain has always been my greatest motivator to either change or ask for help. Both of which are just as equally difficult.

Anyway, good luck and keep hanging around. Like Gwen said, these people know their shit and are happy to share it if you are sincere about getting well.

Best,

S9

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...